Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.




On the ideals of strictly singular and inessential operators

Author: William Pfaffenberger
Journal: Proc. Amer. Math. Soc. 25 (1970), 603-607
MSC: Primary 47.45
MathSciNet review: 0264442
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the present paper, we prove that if $X$ is a subprojective Banach space, then the ideal of strictly singular operators on $X$ is equal to the ideal of inessential operators on $X$. We give an example to show that equality does not hold for all Banach spaces $X$. We also investigate the relationship between the semi-Fredholm operators on a Banach space and the right and left null divisors in the quotient algebra of all the bounded operators modulo the ideal of compact operators. We are able to get some complete characterizations of the null divisors when the Banach space is subprojective.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.45

Retrieve articles in all journals with MSC: 47.45

Additional Information

Keywords: Strictly singular operators, inessential operators, compact operators, Jacobson radical, subprojective Banach space, semi-Fredholm operators
Article copyright: © Copyright 1970 American Mathematical Society